Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 26, NWS Omaha, NE

June 13, 2007Platte County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 13, 2007, 5:19 PM CDT for Platte County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 5:19 PM CDT (22:19 UTC)
Expired
Jun 13, 2007, 9:15 PM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Whole counties

County Platte County, NE

The radar

The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:45 PM CDTHEAVY RAIN 4Platte Center, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 132223
FFWOAX
NEC141-140215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PLATTE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 915 PM CDT

* AT 514 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 
SHELL CREEK NEAR PLATTE CENTER HAD RISEN TO THE POINT THAT WATER WAS 
FLOWING OUT OF THE BANKS AND THREATENED SOME LOCAL ROADWAYS WEST OF 
PLATTE CENTER. THE FLOODING IS THE RESULT OF HEAVY RAINS THAT HAVE 
FALLEN IN THE AREA THROUGHOUT MUCH OF THE DAY. DOPPLER RADAR HAS 
ESTIMATED THAT UP TO 2 INCHES OF RAIN COULD HAVE ALREADY FALLEN IN 
THE AREA OVER THE LAST SEVERAL HOURS. MORE HEAVY RAIN WITH ANOTHER 
ONE HALF INCH TO ONE INCH IS EXPECTED EARLY THIS EVENING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLATTE   
CENTER AND RURAL AREAS OF CENTRAL PLATTE COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.

LAT...LON 4143 9769 4143 9739 4161 9738 4161 9769

$$

DEWALD
2 follow-up statements
000 
WGUS73 KOAX 140015
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
712 PM CDT WED JUN 13 2007

NEC141-140215-
PLATTE NE-
712 PM CDT WED JUN 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
PLATTE COUNTY...

AT 712 PM CDT...DOPPLER RADAR HAD INDICATED THAT THE HEAVY RAIN THAT 
HAD PREVIOUSLY MOVED ACROSS PLATTE COUNTY THROUGH THE DAY HAD ENDED. 
A CITIZEN REPORTED AROUND 4 INCHES OF RAIN IN PLATTE CENTER...AND 
SHELL CREEK WAS REPORTED OUT OF ITS BANKS WEST OF PLATTE CENTER.
LOCAL LAW ENFORCEMENT HAVE NOT REPORTED ANY MAJOR ROAD CLOSURES AT 
THIS TIME...BUT HIGH WATER COULD STILL AFFECT RURAL LOW LYING AREAS 
WEST OF PLATTE CENTER THROUGH MID EVENING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY STILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4143 9769 4143 9739 4161 9738 4161 9769

$$

DEWALD
000 
WGUS73 KOAX 140208
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
905 PM CDT WED JUN 13 2007

NEC141-140215-
PLATTE NE-
905 PM CDT WED JUN 13 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT FOR PLATTE
COUNTY...

AT 905 PM...DOPPLER RADAR HAD INDICATED THAT ALL OF THE HEAVY RAIN 
HAD ENDED ACROSS PLATTE COUNTY. WHILE SOME SPOTTY SHOWERS ARE STILL 
POSSIBLE OVERNIGHT...ADDITIONAL HEAVY RAIN IS NOT EXPECTED. SHELL 
CREEK WAS REPORTED OUT OF ITS BANKS EARLIER THIS EVENING...HOWEVER 
THE WATER APPARENTLY NEVER DID CROSS THE ROADWAY. NO FLOODING 
PROBLEMS ARE OCCURRING AT THIS TIME...THUS THE FLASH FLOOD WARNING 
WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 915 PM.

LAT...LON 4143 9769 4143 9739 4161 9738 4161 9769

$$

DEWALD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:25 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 13, 3:25 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
325 PM CDT WED JUN 13 2007

.DISCUSSION...

SYNOPSIS...12Z UPPR AIR ANLYS INDCD LARGE-SCALE BLOCKING PATTERN
CONTS ACRS THE CONUS. THE MAIN BAND OF UPPR LVL WESTERLIES EXTNDD
FM BRITISH COLUMBIA INTO NRN MANITOBA. SOUTH OF THIS...THE MAIN WX
STORY FOR US IS THE CUT OFF UPPR LVL LO OVR SE CO. 19Z SFC ANLYS
INDCD INVERTED TROF EXTNDG FM LO PRES OVR THE OK PANHANDLE NEWD
THRU ERN NEB AND INTO ERN SD. KOAX 88-D CONTD TO INDC WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS OVR THE WRN FA.

FORECAST...UPPR LVL BLOCKING PATTERN WL CONT TO PREVENT UPPR LVL
LO OVR SE CO FM MOVING MUCH FARTHER EAST...AND WL LIKELY NOW JUST
TAKE A JOG TOWARD THE SE INTO OK BEFORE STALLING ON THURS/FRI. AS
THIS OCCURS UPPR LVL RIDGE OVR THE GREAT LAKES IS EXPECTED TO
BUILD WWD INTO NEB/IA STARTING TONIGHT AND THEN THRU THE WEEKEND.
THUS ANY EWD MOVEMENT OF THE PRECIP IS NOT REALLY EXPECTED. CONTD
BROAD MOISTURE ADVECTION AHEAD OF THE INVERTED TROF SHLD KEEP
PRECIP CONTINUING THRU THE EVENING HOURS. SOME TOTALS HAVE BEEN
DECENT THIS AFTN WITH MANY LOCATIONS OVR THE WEST OVR AN INCH SO
FAR...BUT GIVEN THE RECENT DRY CONDITIONS AND SINCE WE ARE NOT
EXPECTING PRECIP RATES TO REACH FLASH FLOOD GUIDANCE WL CONT TO
HOLD OFF ON A WATCH ATTM. AFTER MIDNIGHT UPPR LVL FORCING WEAKENS
AS UPPR LVL RIDGE STARTS TO EXPAND WWD INTO THE FA. THUS WLD
EXPECT PRECIP TO START TO TAPER OFF AFTER MIDNIGHT TO MORE OF A
SCT NATURE. OVR THE ERN CWA...INCLUDING THE METRO AREA
EAST...GOING TO HAVE A HARD TIME GETTING ANY PRECIP THAT FAR
EAST...AND HAVE SIGNIFICANTLY REDUCED POPS FOR TONIGHT AND HAVE
REMOVED POPS FOR THU. ALSO INCREASED TMPS OVR THE ERN CWA AND
DROPPED DEWPOINTS FOR THU SIMILAR TO WHAT IS HAPPENING TODAY OVR
SW IA. CLD END UP BEING ANOTHER DAY WHERE WE SEE WELL MIXED UPPR
80S IN SW IA AND ALNG THE MO RIVER WITH TMPS ARND 70 FOR HIGHS OUT
WEST. DID LOWER GOING HIGHS OVR THE WRN FA ON THU...BUT THIS MAY
NEED TO BE LOWERED EVEN FARTHER LATER. AS THE UPPR LVL LO CONTS TO
DRIFT IN THE SRN PLAINS AND DRIER AIR ADVECTS IN FM THE E...SHLD
START TO SEE MORE WIDESPREAD PARTLY CLOUDY SKIES BY FRI WITH TMPS
RECOVERING OVR MUCH FO THE CWA. HAVE REMOVED POPS FOR FRI WITH GFS
LOOKING OVRDONE WITH THE PRECIP OVR CENTRAL NEB.

EXTENDED...UPPR LVL RIDGE WL CONT TO BUILD OVR THE CUT OFF LO OVR
THE SRN PLAINS. THUS TMPS WL CONT TO WARM A DEGREE OR TWO THRU THE
WEEKEND. HEIGHT FALLS WL BEGIN TO MOVE INTO THE PAC NW ON SAT AND
THIS TROF WL SPREAD INTO THE NRN PLAINS ON SUN. SHLD SEE
INCREASING SRLY WINDS AHEAD OF THIS TROF ON SUN...BUT HAVE REMOVED
POPS AS THE CDFNT LOOKS TO STAY WELL WEST OF THE FA. THE CHANCE
FOR TSRA DOES STILL LOOK GOOD FOR SUN NIGHT IN THE NW FA AND THEN
ACRS THE REST OF THE FA ON MON. HAVE INCREASED POPS DURING THIS
PERIOD. KEPT SOME LO CHC POPS THRU TUE IN CASE THE SLOWER GFS
ENSEMBLE PANS OUT...BUT AT THIS POINT WENT WITH THE OPERATIONAL
GFS/EC FOR THE EXTENDED. FORECAST FOR WED IS CURRENTLY DRY WITH
COOL HIGH PRESSURE BUILDING IN.

&&

.AVIATION...

PLUME OF LOW AND MID LEVEL MOISTURE EXTDS FROM THE SRN PLNS TO CNTRL
KS AND ERN NEBRASKA. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG THIS MOISTURE AXIS THROUGH THE EVENING.
SURFACE TROF THAT EXTDS FM NWRN KS TO NERN NEBRASKA WEST OF THE SFC
MOIST AXIS IS EXPCD TO SHIFT WWD DURG THE PD.  MVFR AND OCNL IFR
CONDS WILL CONT IN THE AREA OF LO CLDS AND PRECIPITATION.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD/SMITH
Hazardous weather outlook, Jun 13, 4:38 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
438 PM CDT WED JUN 13 2007

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
GAGE-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-NEMAHA-OTOE-PAWNEE-
PIERCE-PLATTE-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-STANTON-
THURSTON-WASHINGTON-WAYNE-
438 PM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN
NEBRASKA THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS SUNDAY NIGHT
THROUGH MONDAY NIGHT AS A NEW COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TOMORROW.

IAZ043-055-056-069-079-080-090-091-141100-
FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-
POTTAWATTAMIE IA-SHELBY IA-
438 PM CDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS SUNDAY NIGHT
THROUGH MONDAY NIGHT AS A NEW COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TOMORROW.

DEWALD

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.